MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954113
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Fistula (1862)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Per information received, on (b)(6) 2017, patient was diagnosed with incarcerated incisional hernia, thereby underwent open repair with implant of ventrio mesh (device 1).Per op notes, ¿a longitudinal incision was made from the previous scar.The hernia sac was identified.Multiple adhesions between the hernia sac in the small intestine was noted and adhesiolysis was performed.A ventrio mesh (device 1) was placed into the abdomen and secured in two places with sutures.A small defect in the upper central portion of the mesh was noted and drains were placed.¿ on (b)(6) 2017 patient was diagnosed with abdominal wall abscess, thereby underwent open repair of incision and drainage.Per op notes, ¿the wound was opened and purulent fluid was noted.Granulation tissue was noted at the periphery of the wound and there was no exposed mesh present.Wound vac dressing applied.¿ on (b)(6) 2017, patient was diagnosed with abdominal wall abscess x 2, thereby underwent open repair of incision and drainage.Per op notes, ¿abscess cavity was noted in the subcutaneous tissues.Purulent fluid was noted to be emanating from the inferior aspect of the wound where the previous wound vac in place.The wound was opened up connecting both areas of purulent drainage.A small amount of exposed mesh in the inferior aspect of the wound.A wound vac dressing was applied and secured with drape.¿ on (b)(6) 2017, patient was diagnosed with abdominal wall abscess, infected mesh and intraabdominal abscess, thereby underwent open repair with excision of ventrio mesh (device 1).Per op notes, ¿two open wounds, one to the superior aspect and one to the lower aspect of the abdomen were noted.An incision was made connecting two openings.Due to the deep nature of infection, the wound was opened and wound vac placed.The ventrio mesh (device 1) was excised, small bowel enterotomy was created and repaired with sutures.¿ on (b)(6) 2018, patient had open abdominal wound, thereby underwent skin graft split thickness lower extremity and skin graft bilateral thighs to abdominal wall.On (b)(6) 2018, patient had enterocutaneous fistula, thereby underwent laparotomy, extensive lysis of adhesions and small bowel resection.On (b)(6) 2020, patient underwent open repair with implant of ventralight st mesh (device 2).Per op notes, ¿the midline incision was made.Adhesions were noted and lysed.A ventralight st mesh (device 2) was placed and secured with sutures.¿ on (b)(6) 2021, patient was diagnosed with enterocutaneous fistula, thereby underwent open repair with debridement of abdominal wall, unroofing of fistula tract and wound vac placement.Per op notes, ¿two abscess cavities appeared to lead to small ecf.Granulation tissue was cauterized and skin was excised.Wound vac was placed and secured.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2019) is considered to be a best estimate.This mdr represents the ventralight st mesh (device 2).An additional emdr was submitted to represent the ventrio mesh (device 1).Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24686452
Report Number1213643-2026-00362
Device Sequence Number9903223
Product Code FTL
UDI-Device Identifier00801741031595
UDI-Public(01)00801741031595(17)210428(10)HUDR1274
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2021
Device Catalogue Number5954113
Device Lot NumberHUDR1274
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight118 KG